Alert archive / Michigan / Tornado Warnings in 2007

Tornado Warning 10, NWS Grand Rapids, MI

October 18, 2007Barry County, Eaton County, Ionia County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Oct 18, 2007, 6:55 PM EDT for Barry County, Eaton County, Ionia County, Michigan. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 6:55 PM EDT (22:55 UTC)
Expired
Oct 18, 2007, 7:30 PM EDT
In force
35 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Barry County, MI, Eaton County, MI, Ionia County, MI

The radar

The Grand Rapids radar (KGRR), 29 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 7:09 PM EDTHAIL 0.88Hastings, MI
Oct 18, 7:16 PM EDTHAIL 0.51 Ne Hastings, MI
Oct 18, 7:19 PM EDTFUNNEL CLOUD7 E Hastings, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 4:23 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGRR 182255
TORGRR
MIC015-045-067-182330-
/O.NEW.KGRR.TO.W.0010.071018T2255Z-071018T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
655 PM EDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN
  SOUTHWESTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN
  BARRY COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 730 PM EDT

* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO. THIS STORM WAS LOCATED 16
  MILES SOUTHWEST OF HASTINGS...OR ABOUT 7 MILES EAST OF PLAINWELL...
  AND MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  HASTINGS BY 715 PM EDT
  FREEPORT BY 720 PM EDT
  LAKE ODESSA BY 730 PM EDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4278 8533 4278 8531 4280 8531 4292 8517
      4276 8493 4242 8540 4243 8554 4254 8554
      4255 8555 4258 8555
TIME...MOT...LOC 2255Z 222DEG 37KT 4250 8548

$$

JK
1 follow-up statement
000 
WWUS53 KGRR 182315
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
715 PM EDT THU OCT 18 2007

MIC015-045-067-182330-
/O.CON.KGRR.TO.W.0010.000000T0000Z-071018T2330Z/
IONIA MI-EATON MI-BARRY MI-
715 PM EDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN BARRY...NORTHWESTERN EATONAND SOUTHERN IONIA...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM PRODUCING A TORNADO.  THIS TORNADO WAS LOCATED NEAR HASTINGS...
AND MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  WOODLAND BY 720 PM EDT
  CASTLETON TOWNSHIP BY 725 PM EDT
  WOODBURY AND LAKE ODESSA BY 725 PM EDT
  SUNFIELD BY 730 PM EDT

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4273 8535 4286 8508 4276 8494 4275 8494
      4270 8502 4259 8517 4258 8517 4252 8531
      4266 8540
TIME...MOT...LOC 2313Z 232DEG 44KT 4263 8520

$$
OSTUNO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Oct 18, 5:30 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 18, 5:30 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
530 PM EDT THU OCT 18 2007

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(530 PM EDT THU OCT 18 2007)
LOW PRESSURE WILL MOVE TO THE LAKE SUPERIOR REGION TONIGHT.  THIS
SYSTEM WILL DRAG A COLD FRONT ACROSS LOWER MICHIGAN LATE TONIGHT.  A
LINE OF STRONG STORMS IS EXPECTED THIS EVENING.  SOME OF THESE
STORMS COULD BE SEVERE WITH DAMAGING WINDS AND EVEN A POSSIBLE
TORNADO.  FRIDAY AND FRIDAY NIGHT WILL BE COOLER WITH PLENTY OF
CLOUDS AROUND ALONG WITH A FEW SHOWERS.  WINDS WILL REMAIN BRISK.
WEAK HIGH PRESSURE ROLLS IN FOR SATURDAY AND SATURDAY NIGHT DRYING
THE AREA OUT.
&&

.SHORT TERM...(530 PM EDT THU OCT 18 2007)
WILL CANCEL THE WIND ADVISORY AS THE SYNOPTIC WINDS ARE ALREADY
DIMINISHING.  NPW WILL BE OUT SHORTLY.

SOME CONVECTION WAS UNDERWAY ACROSS THE NORTHERN CWA THIS AFTERNOON
AS THE INVERSION CAP WAS WEAKENING ALONG THE LAKE BREEZE.  THE CAP
REMAINS A BIT STRONGER SOUTH OF I96...BUT THIS TOO IS EXPECTED TO
BREAK TOWARD SUNSET.  INGREDIENTS REMAIN FAVORABLE FOR SEVERE
WEATHER INTO THIS EVENING.  EXPECT CONVECTIVE DEVELOPMENT NEAR THE
IL/IN BORDER ALONG THE THETA-E RIDGE BY LATE AFTERNOON.  THESE
STORMS WILL THEN MOVE NE INTO SW LOWER MI BY EARLY EVENING.  SHEAR
VALUES REMAIN VERY HIGH WHICH SUGGESTS LOW TOPPED ROTATING
THUNDERSTORMS.  THESE STORMS WILL ALSO BE TAPPING INTO 60-65KT WIND
AT H7.  THIS WILL LEAD TO VERY FAST STORM MOTION.  ANY LINE SEGMENTS
COULD BOW...LEADING TO DAMAGING WINDS.  MUCH OF THE SEVERE POTENTIAL
SHOULD END OVER THE EASTERN CWA BY 07Z AS A DRY WEDGE WORKS IN.

FRIDAY SHOULD START OFF WITH SOME SUNSHINE...ESPECIALLY IN THE EAST
AS THE DRY WEDGE WORKS EAST.  HOWEVER...FOR THE REMAINDER OF THE DAY
WE WILL BE UNDER THE WRAP AROUND MOISTURE WITH PLENTY OF CLOUDS AND
SHOWERS.  THE DEEPEST MOISTURE WILL BE OVER THE NORTHERN CWA WHERE
LIKELY POPS WILL BE CARRIED.  SOUTHWEST WINDS WILL REMAIN BRISK
WHILE TEMPS WILL BE ABOUT 15 DEGREES COOLER.

THE MOISTURE LINGERS INTO AT LEAST THE FIRST HALF OF FRIDAY
NIGHT...SO WILL CONTINUE TO CARRY SCATTERED SHOWERS.  SOME DRYING
OCCURS FROM WEST TO EAST AFTER MIDNIGHT.  SO SOME OF THE SHOWERS
SHOULD END WITH SOME CLEARING POSSIBLE TOWARD DAYBREAK.

SKIES WILL CONTINUE TO CLEAR FROM WEST TO EAST SATURDAY AS WEAK HIGH
PRESSURE BUILDS INTO THE CWA.

&&

.LONG TERM...(1115 AM EDT THU OCT 18 2007)
MEDIUM RANGE GUIDANCE REMAINS CONSISTENT FOR SUNDAY AND MONDAY IN
SHOWING SUNDAY WILL BE UNSEASONABLY MILD WITH MAX TEMPS REACHING THE
LOW TO MID 70S. A COLD FRONT WILL BRING A CHC OF SHOWERS MONDAY AND
MONDAY NIGHT. SIGNIFICANT MEDIUM RANGE GUIDANCE DISCREPANCIES BEGIN
TO ARISE FOR THE MID TO LATTER PORTION OF NEXT WEEK. HOWEVER AT THIS
POINT MODEL CONSENSUS STILL SUGGESTS A RETURN TO COOLER WX WITH MORE
SEASONABLE TEMPS FOR MID TO LATE NEXT WEEK WITH DRY CONDITIONS.

OUR GOING FCST ALREADY INDICATED THIS. THEREFORE FEW LONGER RANGE
FCST MODIFICATIONS WERE NECESSARY AT THIS TIME. WE HAVE OPTED TO
FOCUS THE MAJORITY OF OUR TIME AND ATTENTION TO CONTINUED ASSESSMENT
AND EVALUATION OF OUR SEVERE WEATHER POTENTIAL FOR THIS EVENING.

&&

.AVIATION...(110 PM EDT THU OCT 18 2007)
VIS SAT TRENDS SUGGEST WE WILL HAVE A SCT-BKN STRATOCU DECK WITH
CLOUD BASES AT 2.5 TO 3.5 KFT AGL THROUGH THE AFTERNOON. WINDY
CONDITIONS WILL CONTINUE THIS AFTERNOON WITH SUSTAINED WINDS OF 20
TO 25 KTS WITH GUSTS IN THE 35 TO 40 KT RANGE. THUNDERSTORMS ARE
STILL EXPECTED TO DEVELOP THIS EVENING WITH THE BEST CHANCE FOR
STORMS OCCURRING BETWEEN 00Z AND 06Z. WIND GUSTS COULD EASILY REACH
THE 40 TO 50 KT RANGE AND CERTAINLY POSSIBLY HIGHER THAN THAT WITH
SEVERE THUNDERSTORMS.

A FEW SHOWERS WILL LINGER OVERNIGHT AND A BKN-OVC LOW CLOUD
(STRATUS) DECK WILL MOVE IN TOWARD DAYBREAK FRIDAY AND LINGER
THROUGH FRIDAY MORNING.

&&

.MARINE...(358 PM EDT THU OCT 18 2007)
SUSTAIN WINDS WILL APPROACH GALE FORCE THROUGH FRIDAY.  WILL HOWEVER
KEEP WINDS JUST BELOW GALES AND EXTEND THE SMALL CRAFT ADVISORY
THROUGH FRIDAY NIGHT.  WAVES COULD OCCASIONALLY REACH 10 FEET.

&&

.HYDROLOGY...(358 PM EDT THU OCT 18 2007)
FAST MOVING STORMS TONIGHT SHOULD PRECLUDE ANY SIGNIFICANT FLOODING
ISSUES. AVERAGE BASIN RAINFALL SHOULD BE LESS THAN AN INCH ACROSS
MOST OF THE CWA THROUGH FRIDAY NIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH FRIDAY NIGHT FOR THE
NEARSHORE WATERS FROM ST JOE TO MANISTEE.

&&

SYNOPSIS:   JK
SHORT TERM: JK
LONG TERM:  LAURENS
AVIATION:   LAURENS
MARINE:     JK
HYDROLOGY:  JK
Hazardous weather outlook, Oct 18, 12:41 PM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1241 PM EDT THU OCT 18 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHPM-VAN BUREN-KALPMAZOO-CALHOUN-JACKSON-
1241 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
ILLINOIS AND INDIANA BY THE MID TO LATE AFTERNOON HOURS.  THIS
COMPLEX OF STORMS WILL MOVE NORTHEAST INTO LOWER MICHIGAN EARLY THIS
EVENING.  SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 6 PM
THIS EVENING UNTIL 1 PM FRIDAY MORNING. DPMAGING WINDS IN EXCESS OF
60 MPH WILL BE THE MAIN THREAT...HOWEVER THERE IS ALSO A RISK OF
TORNADOES.  THE HIGHEST POTENTIAL FOR SEVERE STORMS WILL BE SOUTH OF
A MUSKEGON TO BIG RAPIDS TO MT. PLEASANT LINE...ALTHOUGH SEVERE
STORMS ARE ALSO POSSIBLE NORTH OF THIS LINE.

SOUTH WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED THIS AFTERNOON WITH
WIND GUSTS TO 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ844>849-190945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1241 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
ILLINOIS AND INDIANA BY THE MID TO LATE AFTERNOON HOURS.  THIS
COMPLEX OF STORMS WILL MOVE NORTHEAST INTO LOWER MICHIGAN THIS
EVENING.  SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 6 PM
THIS EVENING UNTIL 1 PM FRIDAY MORNING. DPMAGING WINDS IN EXCESS OF
60 MPH WILL BE THE MAIN THREAT...HOWEVER THERE IS ALSO A RISK OF
TORNADIC WATERSPOUTS.

SOUTHERLY WINDS OF AROUND 30 KNOTS CAN BE EXPECTED THIS AFTERNOON
AND TONIGHT. WAVES OF 4 TO 7 FEET ARE EXPECTED. THIS WILL CREATE A
HAZARD TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS TO 30 KNOTS WILL CONTINUE DURING THE DAY ON
FRIDAY...BEFORE DIMINISHING TO WEST 10 TO 20 KNOTS LATE ON FRIDAY
NIGHT. WAVES OF 5 TO 8 FEET CAN BE EXPECTED ON FRIDAY BEFORE
SUBSIDING TO 3 TO 6 FEET LATE FRIDAY NIGHT. THESE CONDITIONS WILL
CONTINUE TO POSE A HAZARD TO SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

NJJ/JK

In the hours before

Special weather statement, Oct 18, 2:52 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
252 PM EDT THU OCT 18 2007

MIZ039-040-045-046-181930-
CLARE-ISABELLA-MECOSTA-OSCEOLA-
252 PM EDT THU OCT 18 2007

...SPECIAL WEATHER STATEMENT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS ALONG A LINE EXTENDING FROM BRISTOL TO BIG
RAPIDS...MOVING EAST AT 20 MPH. INDIVIDUAL CELLS WITHIN THIS LINE
WERE MOVING NORTHEAST AT 45 MPH. DUE TO THE RAPID MOTION OF THESE
SHOWERS...FREQUENT WIND GUSTS OF 50 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  REED CITY...          PARIS...              MORLEY...
  BIG RAPIDS...         ASHTON...             TUSTIN...
  STANWOOD...           STAMBAUGH CORNER...   LE ROY...
  HERSEY...             RODNEY...             PISGAH HEIGHTS...
  INA...                EVART...              DIGHTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.

LAT...LON 4417 8556 4418 8546 4418 8463 4382 8464
      4382 8460 4347 8461 4348 8557
TIME...MOT...LOC 1852Z 263DEG 22KT 4417 8560 4367 8560

TURNAGE
Special weather statement, Oct 18, 3:25 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT THU OCT 18 2007

MIZ039-182000-
OSCEOLA-
325 PM EDT THU OCT 18 2007

...SPECIAL WEATHER STATEMENT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTHEAST OF REED CITY...
MOVING NORTHEAST AT 35 MPH.

FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS OVER 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  STAMBAUGH CORNER...   EVART...              DIGHTON...
  AVONDALE...           PISGAH HEIGHTS...     INA...
  PARK LAKE...          MARION...             HIGHLAND...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE ADVANCE WARNING. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4418 8535 4418 8511 4412 8510 4411 8509
      4407 8509 4381 8531 4381 8555 4382 8556
TIME...MOT...LOC 1925Z 208DEG 31KT 4384 8540

TURNAGE
Special weather statement, Oct 18, 5:52 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT THU OCT 18 2007

MIZ043-044-050-182230-
MUSKEGON-NEWAYGO-OCEANA-
552 PM EDT THU OCT 18 2007

...SPECIAL WEATHER STATEMENT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF ROOSEVELT PARK...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROOSEVELT PARK...     MUSKEGON...           CLOVERVILLE...
  WOLF LAKE...          WABANINGO...          DALTON...
  WHITEHALL...          MONTAGUE...           LAKEWOOD CLUB...
  TWIN LAKE...          ROTHBURY...           HOLTON...
  BRUNSWICK...          BRIDGETON...          ST. HUBERTS...

GUSTY WINDS OF OVER 50 MPH MAY CAUSE SMALL BRANCHES TO BE BLOWN
DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT. THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING.

LAT...LON 4381 8620 4345 8577 4312 8624 4312 8628
      4314 8630 4315 8631 4342 8647
TIME...MOT...LOC 2152Z 207DEG 42KT 4319 8646

TURNAGE
Special weather statement, Oct 18, 6:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
622 PM EDT THU OCT 18 2007

MIZ037>039-043-044-182300-
LAKE-MASON-NEWAYGO-OCEANA-OSCEOLA-
622 PM EDT THU OCT 18 2007

...SPECIAL WEATHER STATEMENT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HESPERIA...MOVING NORTHEAST
AT 50 MPH.

FUNNEL CLOUDS...UP TO DIME SIZE HAIL...WINDS OVER 50 MPH...AND BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HESPERIA...           ELBRIDGE...           WALKERVILLE...
  CRYSTAL VALLEY...     COLFAX...             WOODLAND PARK...
  BITELY...             WALHALLA...           NIRVANA...
  IDLEWILD...           CHASE...              BALDWIN...
  LUTHER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT. THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING.

LAT...LON 4417 8613 4417 8538 4348 8595 4347 8635
TIME...MOT...LOC 2222Z 213DEG 45KT 4354 8617

TURNAGE
Local storm report, Oct 18, 6:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
653 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             PLAINWELL               42.45N 85.64W
10/18/2007  E0.88 INCH       ALLEGAN            MI   LAW ENFORCEMENT

&&

BMARINO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 11:37 AM EDTWind AdvisoryGRRAllegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 6 more6 hr
Oct 18, 2:52 PM EDTSpecial Weather StatementGRRClare, Isabella, Mecosta, Osceola38 min
Oct 18, 3:25 PM EDTSpecial Weather StatementGRROsceola35 min
Oct 18, 3:54 PM EDTTornado WarningGRRClare, Osceola21 min
Oct 18, 5:05 PM EDTSpecial Marine WarningGRR55 min
Oct 18, 5:52 PM EDTSpecial Weather StatementGRRMuskegon38 min
Oct 18, 6:22 PM EDTSpecial Weather StatementGRRLake38 min
Oct 18, 6:27 PM EDTSevere Thunderstorm WarningGRRKalamazoo18 min
Oct 18, 6:49 PM EDTSevere Thunderstorm WarningGRRBarry41 min
Oct 18, 7:02 PM EDTSpecial Weather StatementGRRClare, Lake, Osceola58 min
Oct 18, 7:14 PM EDTSevere Thunderstorm WarningGRROsceola31 min
Oct 18, 7:25 PM EDTTornado WarningGRRBarry, Clinton, Eaton, Ingham, Ionia35 min
Oct 18, 7:28 PM EDTSpecial Marine WarningGRR62 min
Oct 18, 7:53 PM EDTSpecial Weather StatementGRRIsabella37 min
Oct 18, 7:55 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa50 min
Oct 18, 7:57 PM EDTTornado WarningGRRClinton33 min

Nearby

Tornado Warnings in Michigan, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.